Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 26, 2020, 12:33 AM CST for 6 counties in Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2020, 12:33 AM CST (06:33 UTC)
- Expired
- Feb 26, 2020, 12:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
020 WWUS74 KCRP 260633 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1233 AM CST Wed Feb 26 2020 TXZ245-342>347-442-443-447-261500- /O.NEW.KCRP.WI.Y.0003.200226T0633Z-200226T1800Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1233 AM CST Wed Feb 26 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Aransas Islands, Coastal Refugio, Coastal Calhoun, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CB
1 follow-up statement
200 WWUS74 KCRP 261439 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 839 AM CST Wed Feb 26 2020 TXZ245-342>347-442-443-447-261800- /O.CON.KCRP.WI.Y.0003.000000T0000Z-200226T1800Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 839 AM CST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 30 mph with gusts around 40 mph. * WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Aransas Islands, Coastal Refugio, Coastal Calhoun, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:44 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 25, 10:44 PM CST, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1044 PM CST Tue Feb 25 2020
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...Cold front has moved through the coastal waters late
this evening. Satellite imagery shows an expanding area of mid
level clouds over south Texas behind the front. Clouds will
decrease early Wednesday morning with north winds remaining strong
and gusty through mid afternoon. Wind gusts should reach up to 30
knots over the coastal regions from 14-22Z Wednesday. Wind speeds
will gradually decrease by late afternoon and become light early
in the evening. VFR.
&&
.PREV DISCUSSION... /Issued 904 PM CST Tue Feb 25 2020/
DISCUSSION...Cold front has moved into the near shore waters at
this time with latest MSAS analysis showing strong pressure rises
of 4-5 millibars per 3 hours from the Coastal Bend norhtwest into
the Brush Country to near Eagle Pass. Wind speeds have increased
with arrival of pressure surge with temperatures steadily falling.
Made adjustments to cloud cover as mid level clouds have expanded
over the coastal plains associated with lift on the southern edge
of the short wave trough passing by to the north and an upper
level jet streak moving across south Texas.
MARINE...Cold front has arrived on time for onset of SCA
conditions over the coastal waters around 03Z. Expect the winds
will increase to near 30 knots with gusts above gale over the
Gulf waters around 06Z and continue until 18Z Wednesday. Bumped
up the wave heights slightly for later tonight into Wednesday
with max wave heights over the far offshore waters at 11-12 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 46 59 36 60 40 / 10 0 0 0 0
Victoria 42 57 31 60 36 / 0 0 0 0 0
Laredo 46 60 36 64 40 / 0 0 0 0 0
Alice 45 61 33 63 37 / 0 0 0 0 0
Rockport 46 59 40 58 46 / 10 0 0 0 0
Cotulla 42 60 32 65 36 / 0 0 0 0 0
Kingsville 46 61 34 63 37 / 10 0 0 0 0
Navy Corpus 48 58 43 58 47 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until midnight CST tonight For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Gale Warning until noon CST Wednesday For the following zones:
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
Small Craft Advisory until noon CST Wednesday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
XX/99...SHORT TERMHazardous weather outlook, Feb 25, 3:48 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 348 PM CST Tue Feb 25 2020 TXZ229>234-239>247-342>347-442-443-447-262200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 348 PM CST Tue Feb 25 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Northerly winds could reach Wind Advisory levels along the Coastal Bend tomorrow. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Fire Danger Statement was issued due to the possibility of elevated fire weather conditions over southern portions of The Brush Country and the Coastal Bend. Temperatures may dip to near freezing late Wednesday night into Thursday morning from areas near Cotulla east to Victoria. GMZ230-235-250-255-270-275-262200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 348 PM CST Tue Feb 25 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A Gale Warning is in effect for the Gulf waters for frequent gusts to gale from midnight tonight through Wednesday morning. Small Craft Advisory are in effect for the bays from 9 PM CST through Wednesday. Small Craft Advisory are in effect for the Gulf waters from 9 PM CST tonight through midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional Small Craft Advisories for the Gulf waters are likely for Wednesday afternoon as winds drop below Gale criteria.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:21 AM CST | Red Flag Warning | CRP | Aransas, Calhoun, Duval, Jim Wells, Kleberg, Nueces and 3 more | 8 hr |
| Feb 26, 12:01 PM CST | Small Craft Advisory | CRP | 15 hr | |
| Feb 26, 2:07 PM CST | Freeze Warning | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.